Collège Doctoral - Doktorandenkollegien

Statistical Physics of Complex Systems

Coventry - Leipzig - Lviv - Nancy

Home
People
Publications
Seminars
Schools
Contacts
PhD positions
Links

Publication

Title The 2D XY model on a finite lattice with structural disorder: quasi-long-range ordering under realistic conditions
Authors Kapikranian O., Berche B., Holovatch Yu.
Reference European Physical Journal B 56 (2007) 93-105
DOI10.1140/epjb/e2007-00095-5
ArXivcond-mat/0612147
Abstract We present an analytic approach to study concurrent influence of quenched non-magnetic site-dilution and finiteness of the lattice on the 2D XY model. Two significant deeply connected features of this spin model are: a special type of ordering (quasi-long-range order) below a certain temperature and a size-dependent mean value of magnetisation in the low-temperature phase that goes to zero (according to the Mermin-Wagner-Hohenberg theorem) in the thermodynamic limit. We focus our attention on the asymptotic behaviour of the spin-spin correlation function and the probability distribution of magnetisation. The analytic approach is based on the spin-wave approximation valid for the low-temperature regime and an expansion in the parameters which characterise the deviation from completely homogeneous configuration of impurities. We further support the analytic considerations by Monte Carlo simulations performed for different concentrations of impurities and compare analytic and MC results. We present as the main quantitative result of the work the exponent of the spin-spin correlation function power law decay. It is non universal depending not only on temperature as in the pure model but also on concentration of magnetic sites. This exponent characterises also the vanishing of magnetisation with increasing lattice size.


Head of page